I have had CIDP for 15 years. Mine is extremely aggressive even with massive IVIG treatments everything else that can be done I am in a motorized wheelchair have partial paralysis of my diaphragm and therefore use oxygen. During my years, I have had and still do have consistent issues with pain as well. Can you be more specific about where and what your pain is? Depending on exactly where and what the pain feels like you have many more options. And sometimes a combination of medications can be very helpful.
I would strongly recommend against a spinal stimulator. Most physician don't want you to do one with CIDP because it is often times not much help, carry significant risk, and can even make the situation worse. 12 years ago I personally did a trial stimulator and within 4 days had the temporary one removed and was much worse off than previous. When I did it they thought it was going to be the answer for the type of pain associated with CIDP but now that is no longer the recommendation.
If you aren't already seeing a pain specialist that should be your first step. Make sure that pain specialist you use is familiar with CIDP its complications and your current disease state and most likely progression of your particular situation. You may have to interview more than one pain specialist to get one who truly understands what is causing the pain and therefore is better able to treat it.
I have consistent and horrible pins and needles pain in all four of my extremities. I don't mean it's annoying it is painful and there is no way you could even attempt to sleep with that pain at the level of mine. I have found using a drug called Lamictal greatly reduces the pins and needles pain. It makes it tolerable. Lamictal is often used for epileptic patients. What it does for pins and needles pain is literally interfere with the message that goes to your brain instead of masking the pain. I also have stabbing pains in my joints, it is much worse in my hip joints because I am in a wheelchair, so i use Marcaine injectables in my hip joimts once every four weeks. Marcaine is a numbing medication-it is not a narcotic. Most people who use Marcaine injections also use steroid as part of that injection and can often get three to four months of pain relief from it. For numerous reasons I can't add steroids to mine so I go more often than most people.
I have spasms in my legs and arms that literally make me shake and limit even more the control of the muscles I have that do work. I use a medication called baclofen to stop the spasms. By stopping the actual spasm the pain in those muscles from overworking from consistent spasms also gets better. Baclofen is a medication specifically meant to treat spasms it is not a muscle relaxant or narcotic and is most often used by patients who have cerebral palsy.
Even with the use of the medications I listed above Lamictal, Baclofen and Marcaine, i still have significant pain that without treatment keeps me awake and further limits my daily life. For this reason I use a Duragesic patch that you change every 3 days. Duragesic patches have a strong narcotic called fentanyl. For the first two years that I worked with a pain management specialist, I refused to take any narcotics. My pain doctor wanted me to work in my patch with my other treatments but I refused because I just didn't want to do a narcotic. It is a decision that once I started using Duragesic patches, I really regretted. By using a patch, I am able to get some sleep and have a much better quality of life then without it. Now in my case, if I only use narcotics I would spend my life so medicated I wouldn't function. My pain management doctor worked with me so that I could find a combination that lets me function, takes the edge off the pain, and doesn't alter me or make me very sleepy. If you use a Duragesic patch properly, there is no hi or low feeling that goes with it. It is a consistent slow release of medication over three days. You do have to be careful to not get overheated and to watch yourself carefully if you get a fever because your body temperature will increase the amount of narcotic you get. If you use narcotic patches, you need to wean off of them so you have no side effects from your body being adjusted to the level. For those who aren't aware your body being adapted to a medication is not the same as an addiction. I'm only addressing this in my response because I am sure that someone will bring it up in a reply. Using fentanyl in any form besides a patch for any length of time, you can become easily addicted to it. Properly using a Duragesic patch with continued medical oversight, it is very difficult to become addicted to. If a Duragesic patch is not used exactly as prescribed, then it will be easily addictive and extremely dangerous. People who abused patches will literally lick them to get high or put on too many therefore getting too much drug. In both instances it can be deadly.
I hope some of the information I provided will assist you. I understand how hard it is to function with both pain and therefore lack of sleep.